MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; WIRE, GUIDE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; WIRE, GUIDE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215PRE
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During analysis, the guidewire was noted to be kinked/bent at 90cm from the proximal end and the guidewire ptfe (polytetrafluoroethylene) coating was noted to be peeling at 55cm from the proximal end.The peeling most likely occurred as a result of interaction with another device.It is most likely the torque device was not securely fastened causing it to drag down the wire during use.The guidewire was soaked in water, the hydrophilic coating was noted to be intact, the guidewire distal tip revealed slight uneven swelling/bulge on its distal tip, when dry after approximately 10 seconds, the distal tip showed no anomaly and the swelling/bulge had disappeared.During the dimensional inspection, the od at the distal end was confirmed to be within specification when dry but when hydrated the od at the distal end was confirmed to be outside specification at 0.0182".When dry, the swelling/bulge had disappeared.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to preparation of the device and was prepared as per the dfu.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As the root cause for this issue has not yet been established, an assignable cause of undeterminable will be assigned to the as analyze ¿device has cosmetic/appearance issue¿.An assignable cause of handling damage will be assigned to the as reported/as analyzed 'guidewire kinked/bent' as well as the as analyzed 'guidewire ptfe coating peeling' as these issues are due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
The subject guidewire was returned for analysis and the device investigation revealed that subject guidewire ptfe (polytetrafluoroethylene) coating was peeled.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO SELECT-14 STANDARD PS 215CM
Common Device Name
WIRE, GUIDE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17446344
Report Number3012931345-2023-00179
Device Sequence Number14131228
Product Code MOF
UDI-Device Identifier07613327508512
UDI-Public07613327508512
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2026
Device Catalogue NumberSSTD215PRE
Device Lot Number220231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2023
Initial Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown